Thunderstorm Wind, Taylor
- When
- June 5, 3:40 PM CST
- Where
- Taylor County, Medford Taylor Co Ar
- Measured
- 71 kt (82 mph) measured gust
- Property damage
- $3,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 45.100, -90.300
Law enforcement officials estimated wind gusts of 65 mph just east of Medford (Taylor County). A barn, as well as numerous trees and power lines, were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Law enforcement officials estimated wind gusts of 65 mph just east of Medford (Taylor County). A barn, as well as numerous trees and power lines, were blown down. In addition, a wind gust of 82 mph was recorded at the Taylor County airport, which damaged a couple of airplane hangars. Near Black River Falls (Jackson County), a few trees were damaged by wind gusts as high as 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 5, 12:45 PM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 145 PM CDT SUN JUN 5 2005 .SHORT TERM...THROUGH WEDNESDAY NIGHT PRIMARY FORECAST CONCERN FOCUSED ON SEVERE WEATHER POTENTIAL THROUGH THIS EVENING...AS WELL AS TUESDAY THROUGH WEDNESDAY. EARLY AFTERNOON SURFACE ANALYSIS INDICATED COLD FRONT EXTENDING NORTH-SOUTH FROM LOW PRESSURE ALONG MN/CANADIAN BORDER TO NEAR KFRM...THEN ACROSS CENTRAL IOWA. LAPS SHOWED SBCAPE HAD INCREASED TO AROUND 1000-1500 J/KG ACROSS MUCH OF THE FORECAST AREA. 0-3KM SHEAR WAS NEAR 40KTS IN AREAS GENERALLY EAST AND SOUTH OF KLSE...WITH LESSER VALUES WESTWARD. MEANWHILE...WATER VAPOR IMAGERY INDICATED STRONG SHORT WAVE PIVOTING ACROSS NORTHWEST IOWA. RADAR COMPOSITE HAD CONVECTION DEVELOPING FROM WEST CENTRAL WI INTO SOUTHEAST MN AND NORTHERN IOWA AHEAD OF THE APPROACHING SURFACE FRONT AND UPPER LEVEL WAVE. 12Z 05JUN05 MODEL INITIALIZATION APPEARED TO BE FAIRLY GOOD WITH RESPECT TO UPPER LEVEL AND SURFACE FEATURES. GFS AND NAM WERE IN AGREEMENT ON OVERALL SCENARIO OF SYSTEM DEPARTING TONIGHT. MODEL DIFFERENCES DEVELOPED AT 48HRS AND BEYOND WITH RESPECT TO POSITION OF EAST-WEST FRONT OVER THE UPPER MIDWEST AND SUBSEQUENT QPF. PER PREVIOUS ARX FORECASTER...PREFER THE NAM OVERALL...ESPECIALLY SINCE THE NAM INDICATED A FURTHER SOUTH POSITION OF FRONT THAN GFS. THROUGH THIS EVENING...COLD FRONT ANTICIPATED TO MOVE INTO THE FORECAST AREA...WHILE STRONG SHORTWAVE ROTATES ACROSS THE UPPER MISSISSIPPI VALLEY. DEEP LAYER SHEAR AROUND 40 KNOTS...AS WELL AS SBCAPE OF 2000-3000 J/KG SHIFTS EASTWARD WITH TIME IN EASTERN WI. CONVECTION AHEAD OF THE COLD FRONT SHOULD DEVELOP INTO A LINEAR MODE BASED ON UNIDIRECTIONAL FLOW IN FORECAST SOUNDINGS...WITH BETTER POTENTIAL FOR SUPERCELLS FURTHER EASTWARD INTO WI. APPEARS SEVERE WEATHER THREAT SHOULD BE EAST OF THE FORECAST AREA BY 00Z JUN06. TUESDAY THROUGH WEDNESDAY...FRONT RETURNS NORTHWARD AS WARM FRONT BY 12Z TUESDAY. LOW LEVEL JET DEVELOPS OVER THE PLAINS MONDAY NIGHT AND TUESDAY NIGHT. THIS WILL INITIATE MCS...WHICH SHOULD THEN PROPAGATE SOUTHEASTWARD INTO THE FORECAST AREA. NAM SUGGESTS SBCAPE OF 4000 J/KG. 0-3KM SHEAR COULD REACH AS MUCH AS 40KTS...BUT THIS SHEAR WOULD BE CONFINED TO AREAS NORTH OF THE FRONT. DUE TO COMBINATION OF STRONG WIND SHEAR AND SBCAPE...APPEARS POTENTIAL FOR SEVERE WEATHER BOTH TUESDAY INTO WEDNESDAY. IN ADDITION...PRECIPITABLE WATER VALUES EXPECTED TO REACH 1.5-2.0 INCHES...WHICH SUGGESTS POTENTIAL FOR HEAVY RAIN ALONG AND NORTH OF THE FRONT. BASED ON ABOVE MENTIONED PARAMETERS...NUDGED RAIN PROBABILITIES AND QPF AMOUNTS UPWARD. IF FORCING SIGNALS CONTINUE TO BE CONSISTENT IN THE MODELS...RAIN PROBABILITIES AND QPF AMOUNTS WILL PROBABLY NEED TO BE INCREASED FURTHER. .LONG TERM...THURSDAY THROUGH SUNDAY GFS AND ECMWF WERE IN FAIRLY GOOD AGREEMENT THAT EAST-WEST ORIENTED FRONT SHOULD REMAIN THE FOCUS FOR CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MOST OF THIS TIME FRAME. MODELS HAVE HAD GOOD CONSISTENCY THAT SATURDAY SHOULD BE THE ONLY DRY DAY BASED ON SURFACE HIGH BUILDING IN. THUS...CONFIDENCE FAIRLY HIGH IN THIS REGARD...WHICH CURRENT DATA BASE REFLECTED WELL. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && THOMPSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1132 AM CDT SUN JUN 5 2005 IAZ008>010-018-019-029-MNZ079-086>088-094-095-WIZ032-061100- BUFFALO-CHICKASAW-DODGE-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER- OLMSTED-WABASHA-WINNESHIEK-WINONA- 1132 AM CDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP GENERALLY ALONG AND AHEAD OF THIS FRONT IN THE MOIST AND UNSTABLE AIR MASS AHEAD OF THE FRONT. THE WINDS ALOFT WILL BE FAVORABLE FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE BETWEEN 1 PM AND 4 PM. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THROUGH MUCH OF NEXT WEEK...A MORE ACTIVE WEATHER PATTERN WILL BRING NEARLY DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS. THE NEXT CHANCE FOR SEVERE WEATHER CURRENTLY LOOKS LIKE TUESDAY AND WEDNESDAY...WHEN A WARM FRONT WILL EXTEND WEST TO EAST ACROSS THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR AND NORTH OF THE FRONT. DUE TO THE ANTICIPATED ORIENTATION OF FRONT...TRAINING THUNDERSTORMS...LEADING TO APPRECIABLE RAINFALL... COULD ALSO BECOME A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR PARTS OF THE AREA THIS AFTERNOON. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ011-030-MNZ096-WIZ017-029-033-034-041>044-053>055-061-061100- ADAMS-ALLAMAKEE-CLARK-CLAYTON-CRAWFORD-GRANT-HOUSTON-JACKSON-JUNEAU- LA CROSSE-MONROE-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- 1132 AM CDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST TO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP GENERALLY ALONG AND AHEAD OF THIS FRONT IN THE MOIST AND UNSTABLE AIR MASS AHEAD OF THE FRONT. THE WINDS ALOFT WILL BE FAVORABLE FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE BETWEEN 4 PM AND 7 PM. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...LARGE HAIL...AND POSSIBLY A FEW TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THROUGH MUCH OF NEXT WEEK...A MORE ACTIVE WEATHER PATTERN WILL BRING NEARLY DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS. THE NEXT CHANCE FOR SEVERE WEATHER CURRENTLY LOOKS LIKE TUESDAY AND WEDNESDAY...WHEN A WARM FRONT WILL EXTEND WEST TO EAST ACROSS THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR AND NORTH OF THE FRONT. DUE TO THE ANTICIPATED ORIENTATION OF FRONT...TRAINING THUNDERSTORMS...LEADING TO APPRECIABLE RAINFALL... COULD ALSO BECOME A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR PARTS OF THE AREA THIS AFTERNOON AND EARLY EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1253 PM CDT SUN JUN 05 2005 WIZ017-029-032>034-041>044-053>055-061-060000- ADAMS-BUFFALO-CLARK-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE- RICHLAND-TAYLOR-TREMPEALEAU-VERNON THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 405 IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING AREAS IN IOWA THIS WATCH INCLUDES 8 COUNTIES IN NORTH CENTRAL IOWA FLOYD MITCHELL IN NORTHEAST IOWA ALLAMAKEE CHICKASAW CLAYTON FAYETTE HOWARD WINNESHIEK IN MINNESOTA THIS WATCH INCLUDES 7 COUNTIES IN SOUTHEAST MINNESOTA DODGE FILLMORE HOUSTON MOWER OLMSTED WABASHA WINONA IN WISCONSIN THIS WATCH INCLUDES 13 COUNTIES IN CENTRAL WISCONSIN ADAMS CLARK JUNEAU IN NORTH CENTRAL WISCONSIN TAYLOR IN SOUTHWEST WISCONSIN CRAWFORD GRANT RICHLAND VERNON IN WEST CENTRAL WISCONSIN BUFFALO JACKSON LA CROSSE MONROE TREMPEALEAU THIS INCLUDES THE CITIES OF...CALEDONIA...NEILLSVILLE...DECORAH... MEDFORD...WABASHA...DODGE CENTER...NEW HAMPTON...FRANKLIN... MAUSTON...OSAGE...AUSTIN...CRESCO...RICHLAND CENTER... PRAIRIE DU CHIEN...PLATTEVILLE...RUSHFORD...WINONA... INDEPENDENCE...ROCHESTER...VIROQUA...GLENDALE...LA CROSSE... ONALASKA...ELKADER...CHARLES CITY...OELWEIN AND WAUKON.
The La Crosse radar (KARX), 159 km away, was scanning. The volume nearest the first event began at 21:38 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460041, 5459975, 5460042.